Alert archive / Ohio / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 58, NWS Cleveland, OH

May 26, 2007Seneca County, Ohio

NWS Cleveland, OH issued this severe thunderstorm warning at May 26, 2007, 4:02 PM EDT for Seneca County, Ohio. It was in force for 43 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 26, 2007, 4:02 PM EDT (20:02 UTC)
Expired
May 26, 2007, 4:45 PM EDT
In force
43 min
Issued by
NWS Cleveland, OH
Area
Counties, with a storm outline in the text

County Seneca County, OH

The radar

The Cleveland radar (KCLE), 98 km from the middle of the area, began a volume at 20:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 26, 4:05 PM EDTHAIL 0.753 Sw Attica, OHWINDS ESTIMATED AT 60 MPH.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 8.0 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2007-05-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2007-05-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 145 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
933 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
145 m²/s²
0-3 km storm-relative helicity
257 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KCLE 262002
SVRCLE
OHC147-262045-
/O.NEW.KCLE.SV.W.0058.070526T2002Z-070526T2045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
402 PM EDT SAT MAY 26 2007

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SENECA COUNTY IN NORTHWEST OHIO

* UNTIL 445 PM EDT

* AT 359 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR BLOOMVILLE...OR ABOUT 13 MILES NORTH OF
  BUCYRUS...AND MOVING NORTHEAST AT 30 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  ATTICA.

TAKE SHELTER NOW FROM THE DANGEROUS STORM.

LAT...LON 4117 8284 4117 8284 4100 8283 4100 8285
      4099 8286 4099 8302 4099 8303 4099 8306
      4102 8309

$$
MRD
2 follow-up statements
000 
WWUS51 KCLE 262026
SVSCLE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
426 PM EDT SAT MAY 26 2007

OHC147-262045-
/O.CON.KCLE.SV.W.0058.000000T0000Z-070526T2045Z/
SENECA OH-
426 PM EDT SAT MAY 26 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR SOUTHEASTERN SENECA COUNTY...

AT 417 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
ATTICA...OR ABOUT 17 MILES EAST OF TIFFIN...MOVING NORTHEAST AT 20
MPH.

LAT...LON 4117 8284 4117 8284 4100 8283 4100 8285
      4099 8286 4099 8302 4099 8303 4099 8306
      4102 8309

$$

LW
000 
WWUS51 KCLE 262043
SVSCLE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
444 PM EDT SAT MAY 26 2007

OHC147-262054-
/O.EXP.KCLE.SV.W.0058.000000T0000Z-070526T2045Z/
SENECA OH-
444 PM EDT SAT MAY 26 2007

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN SENECA COUNTY
EXPIRES AT 445 PM EDT...

LAT...LON 4117 8284 4117 8284 4100 8283 4100 8285
      4099 8286 4099 8302 4099 8303 4099 8306
      4102 8309

$$

LW

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 3:42 PM EDT, 20 minutes earlier.

Area forecast discussion, May 26, 3:42 PM EDT, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
342 PM EDT SAT MAY 26 2007

.SYNOPSIS...
WARM FRONT WILL CONTINUE TO MOVE NORTH OF THE FORECAST AREA
THROUGH THIS EVENING. A COLD FRONT WILL MOVE THROUGH THE REGION
SUNDAY AFTERNOON AND EVENING. HIGH PRESSURE WILL BREIFLY BUILD
OVER THE COUNTY WARNING AREA MONDAY. ANOTHER COLD FRONT WILL MOVE
THROUGH THURSDAY NIGHT.

&&

.NEAR TERM /THROUGH TONIGHT/...
WARM FRONT WILL PUSH NORTH TONIGHT. SCATTERED SHOWERS AND
THUNDERSTORMS DEVELOPED OVER THE SOUTHERN PORTION OF THE FORECAST
AREA. THEY ARE PULSING...THERE IS SOME SHEAR. IT IS POSSIBLE THAT
ONE OR TWO OF THE STORMS COULD BECOME SEVERE THROUGH 00Z. IN THE
NORTH THEY HAD SHOWERS MOST OF THE MORNING. AIRMASS IS GETTING
UNSTABLE...SCATTERED FOR EARLY TONIGHT SHOULD WORK. THERE WILL BE
A THREAT AFTER MIDNIGHT MAINLY IN THE NORTH AS THE WARM FRONT WILL
BE CLOSE. GUIDANCE MINIMUM TEMPERATURES OK.

&&

.SHORT TERM /SUNDAY THROUGH MONDAY/...
COLD FRONT WILL MOVE THROUGH IN THE AFTERNOON AND EVENING. LIKELY
POPS LOOK GOOD BUT MAY NOT BE NEEDED IN THE NORTHEAST DURING THE
MORNING. LOWRED THE POP IN THE MORNING FOR THE NORTHEAST AREAS TO
30 PERCENT. IT WILL DEVELOP QUICKLY. PLENTY OF SHEAR...THE CAPES
ARE HIGH BUT NOT REAL HIGH. SOME SEVERE COULD OCCUR. WILL NOT
MENTION IN THE ZONES AT THIS TIME. HIGH PRESSURE BUILDS IN LATE
SUNDAY NIGHT AND MONDAY SHOULD BE A DRY DAY WITH PLENTY OF
SUNSHINE.

GUIDANCE HIGH TEMPERATURES LOOK GOOD FOR SUNDAY...WENT A DEGREE
WARMER BASED ON TEMPERATURES UPSTREAM TODAY. MAV GUIDANCE LOOKS OK
FOR SUNDAY NIGHT AND MONDAY.

&&

.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
MODELS AGREE WITH HIGH PRESSURE MOVING EAST MONDAY NIGHT. THE
MODELS HAVE BEEN CONSISTENT OVER THE LAST FEW DAYS IN SHOWING SOME
PRECIPITATION IN THE RETURN FLOW. STILL ON THE EDGE ABOUT
IT...HOWEVER... WILL CONTINUE THE LOW POP THREAT. WEDNESDAY NO
REAL TRIGGER BUT WITH A SOMEWHAT MOIST AND UNSTABLE AIRMASS WILL
CONTINUE THE 20 POPS. GFS/DIGEX/ECMWF CONTINUE IN MOVING A COLD
FRONT THROUGH THURSDAY NIGHT...SOME TIMING ISSUES...WITH THE ECMWF
A LITTLE FASTER. RAISING THE POPS TO 50 PERCENT AS AIRMASS MOIST ENOUGH.
TROUGHINESS CONTINUES INTO SATURDAY ACCORDING TO THE GFS...WHILE
THE ECMWF AND DIGEX HAVE MORE HIGH PRESSURE. WITH THIS PATTERN A
LOW POP THREAT SEEMS REASONABLE.

&&

.AVIATION /17Z SATURDAY THROUGH WEDNESDAY/...
SCATTERED SHOWERS AND EVEN A RUMBLE OF THUNDER CONTINUE ACROSS THE
FORECAST AREA. WIDELY SCATTERED NATURE OF THE STORMS MAKES IT
DIFFICULT TO PIN DOWN AN EXACT TIME WHEN EACH TERMINAL WILL BE
AFFECTED BUT WILL GO WITH VCTS IN THE SOUTHERN TIER AIRPORTS AND
VCSH FURTHER NORTH WHERE AIRMASS IS A BIT MORE STABLE. WARM FRONT
ACROSS CENTRAL OHIO WILL PUSH NORTHWARD AND EVENTUALLY OVER LAKE
ERIE OVERNIGHT...EFFECTIVELY ENDING PRECIP FOR A BRIEF TIME AT ALL
SITES. SHOULD STAY HAZY OVERNIGHT BUT SOUTHERLY WINDS SHOULD
PRECLUDE ANY SIGNIFICANT FOG FROM FORMING.

TOMORROW A COLD FRONT WILL SWEEP ACROSS THE REGION...SHOWERS AND
THUNDERSTORMS WILL ACCOMPANY THIS FRONT AND EXPECT BRIEF PERIODS
OF IFR RAIN AT ALL SITES AS THE FRONT MOVES EASTWARD. WILL
PROBABLY SEE RAIN CONTINUE AFTER THE END OF THE FORECAST PERIOD
BUT TAPER OFF BY EARLY EVENING. FOLLOWING THE FRONT HIGH PRESSURE
WILL BUILD OVER THE AREA ALLOWING FOR QUIET WEATHER AND GOOD VFR
CONDITIONS THROUGH WEDNESDAY.

&&

.MARINE...
WARM FRONT OVER CENTRAL OHIO WILL MOVE ACROSS LAKE ERIE TONIGHT BUT
WILL QUICKLY BE FOLLOWED BY A COLD FRONT TOMORROW AFTERNOON.  RAPID
CHANGES IN WIND DIRECTION OVER THE NEXT 24 HOURS WILL KEEP WAVES TO
A MINIMUM BUT THEY MAY PICK UP TOMORROW AFTERNOON BEHIND THE COLD
FRONT AS WINDS BECOME NORTHWESTERLY.  WINDS AND WAVES SHOULD REMAIN
BELOW SMALL CRAFT ADVISORY CRITERIA.

HIGH PRESSURE QUICKLY BUILDS IN ON MONDAY AND WILL REMAIN ACROSS THE
LAKE THROUGH THE MIDDLE OF THE WEEK.  WINDS GRADUALLY TURNING AROUND
OUT OF THE SOUTHEAST ON TUESDAY...SOUTH ON WEDNESDAY...AND SOUTHWEST
ON THURSDAY.  NO HEADLINES ANTICIPATED DURING THE NEXT FIVE DAYS.
&&

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...NONE.

&&

SYNOPSIS...KIELTYKA
NEAR TERM...KIELTYKA
SHORT TERM...KIELTYKA
LONG TERM...KIELTYKA
AVIATION...LEINS
MARINE...LEINS
Hazardous weather outlook, May 26, 6:02 AM EDT, 10 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
602 AM EDT SAT MAY 26 2007

LEZ142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-089-
PAZ001>003-271015-
MAUMEE BAY TO RENO BEACH OHIO-RENO BEACH TO THE ISLANDS OHIO-
THE ISLANDS TO VERMILION OHIO-VERMILION TO AVON POINT OHIO-
AVON POINT TO WILLOWICK OHIO-WILLOWICK TO GENEVA-ON-THE LAKE OHIO-
GENEVA-ON-THE-LAKE TO CONNEAUT OHIO-CONNEAUT OHIO TO RIPLEY NY-
MAUMEE BAY TO RENO BEACH OHIO BEYOND 5 NM OF SHORE-
RENO BEACH TO THE ISLANDS OHIO BEYOND 5 NM OF SHORE-
THE ISLANDS TO VERMILION OHIO BEYOND 5 NM OF SHORE-
VERMILION TO AVON POINT OHIO BEYOND 5 NM OF SHORE-
AVON POINT TO WILLOWICK OHIO BEYOND 5 NM OF SHORE-
WILLOWICK TO GENEVA-ON-THE-LAKE OHIO BEYOND 5 NM OF SHORE-GENEVA-ON-
THE-LAKE TO CONNEAUT OHIO BEYOND 5 NM OF SHORE-
CONNEAUT OHIO TO RIPLEY NY BEYOND 5 NM OF SHORE-LUCAS-WOOD-OTTAWA-
SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-
HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD-
RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX-
ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA-
602 AM EDT SAT MAY 26 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE FOR THUNDERSTORMS ACROSS THE REGION TODAY. THE
ONLY HAZARD EXPECTED WITH THE STORMS IS CLOUD TO GROUND LIGHTNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THUNDERSTORMS ARE EXPECTED TO DEVELOP ON SUNDAY AS A COLD FRONT
MOVES THROUGH THE REGION. A FEW OF THESE STORMS COULD BECOME
SEVERE WITH DAMAGING WIND OR HAIL THE PRIMARY THREAT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME FOR TODAY BUT
SPOTTERS MAY BE NEEDED ON SUNDAY.

LOMBARDY

In the hours before

Local storm report, May 26, 2:49 PM EDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
249 PM EDT SAT MAY 26 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0218 PM     TSTM WND DMG     2 SE JEROMESVILLE       40.78N 82.17W
05/26/2007                   ASHLAND            OH   PUBLIC

            TWO LARGE LIMBS DOWN.

&&

KIELTYKA

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 26, 2:06 PM EDTSevere Thunderstorm WarningCLEAshland54 min
May 26, 6:59 PM EDTSevere Thunderstorm WarningCLELucas, Wood61 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.